Jump to content
CrazyBoards.org

Crazy Meds Talk made me do it


Recommended Posts

Hello,

I came here via Crazy Meds Talk...same username here and there. Love the dark humour of both boards :) Nice to see such forums where people can ask questions and get decent replies.

I hope you don't mind me copy/pasting my mental health history/medication history from there, I lack the energy to type something different and I'd say the same anyway.

Although it seems that many people from that board are also here, maybe some members of this board are not members there, so here it goes.

IT started in childhood with irrational fears, anxiety, insomnia and delusions, escalated to a full major depressive episode and development of OCD during teenage years. First time asked for help year and a half ago, after another major depressive episode, GP put me on Seroquel because he thought I might be bipolar because of frequent mood changes (laughing one moment then all of a sudden feeling misery and despair). GP referred me for a psychiatric evaluation, instead, the hospital gave me a SOCIAL WORKER to talk to, my GP was pissed off. Used Seroquel for only 2 weeks, even with the smallest dose I wasn't able to wake up properly in the morning and my employers didn't like that. Then I was given Citalopram, 20mg, after 2-3 months I felt normal and life got better.

At the beginning of this year I noticed that my OCD habits got more frequent, I felt more restless and anxious, with low mood, no energy, no motivation etc. I realised the meds stopped working. My new GP increased the dose to 40 mg but didn't help much, just made me feel zombified, flat, so tired and want to sleep ALL THE TIME. So after 3-4 months on that medication (which was about a month ago) I decided to get off the meds because they weren't doing any good. My GP was away at the time so I did it myself by taking the medicine every two days for a week, then every 3 days for a week and so on, until I got to every 5 days for 2 weeks and then stopped completely. Didn't have any nasty side-effects. Well, maybe that migraine from last friday was a side-effect...

Of course, during that month depression came back full force (insomnia, anxiety, worrying, crying, feeling empty, agitated, irritated, no energy, want to stay in bed, imagining death), OCD as well, it always gets stronger with stress and anxiety. Unfortunately, for the first time in my life, I got self-harm/pain thoughts (mostly imagining being beaten up, urge to have some piercings, kicking myself etc.) and had some risky behavior. It has something to do with shops and lifting.

I'm in the CBT at the moment (5 sessions so far but feel like nothing), does nothing for me unfortunately, because my depression is part 'Life happens/Shit happens/'Life's shit' and part my issues from the past, which CBT is not dealing with. To be honest, I can connect the dots, analyse my problems and see how one thing affects the other, I just can't seem to find the solution and overcome the issues from the past. I kind of find it patronising that she has to 'lead me' to that 'discovery' when I already told her I can see my problems. CBT seems like a plaster not a proper healing for my problems.

Two days ago my GP, after I told her about CBT not working for me and asked what's next, what are other options, said 'You can try other anti-depressants' and she prescribed me with Venlafaxine, so I took my first tablet yesterday. My worries are insomnia and weight gain, I am chubby as it is.

I had my CBT yesterday and my therapist told me she will send an official letter to my GP and say that she strongly supports the meds decision. Probably because I cried for most of the session...

So yeah, do you think I belong here?

Cheers

P.S. If anyone's wondering about the username...it's a song by Arcade Fire and it represents my obsessive thoughts, never really quiet in my mind.

Edited by OceanOfNoise
Link to comment
Share on other sites

Welcome to the CrazyBoards!

I spent a year or so on Effexor, although I eventually tapered because it was only so-so effective for me. I don't think I gained weight on it, maybe five pounds or so but nothing dramatic. Actually I think Effexor has, on average, a weight loss effect, although people vary. As for insomnia, if it happens to you, you might want to play around with am or pm dosing. I took it in the evenings, but once we upped the dose to 225 mg, I started waking up every hour all through the night. Taking it in the am instead fixed the insomnia, though. Hopefully it will work well for you with minimal side-effects.

Link to comment
Share on other sites

Hello, welcome to CB!

For the record, and this is just my personal experience, I don't recall effexor causing any changes in weight for me. Actually, the first few weeks I was on it, I felt sick whenever I thought of food, so I rarely ate. I remember that because I found food so revolting. It was weird, at least to me.

Good luck finding some type of therapy that helps you.

Link to comment
Share on other sites

Welcome to the CrazyBoards!

I spent a year or so on Effexor, although I eventually tapered because it was only so-so effective for me. I don't think I gained weight on it, maybe five pounds or so but nothing dramatic. Actually I think Effexor has, on average, a weight loss effect, although people vary. As for insomnia, if it happens to you, you might want to play around with am or pm dosing. I took it in the evenings, but once we upped the dose to 225 mg, I started waking up every hour all through the night. Taking it in the am instead fixed the insomnia, though. Hopefully it will work well for you with minimal side-effects.

Hi, thanks! That's a great idea, I started taking my meds in the morning and I think I will stick to that.

Hello, welcome to CB!

For the record, and this is just my personal experience, I don't recall effexor causing any changes in weight for me. Actually, the first few weeks I was on it, I felt sick whenever I thought of food, so I rarely ate. I remember that because I found food so revolting. It was weird, at least to me.

Good luck finding some type of therapy that helps you.

Thank you!

Well, that sounds like a relief. :) Weird, because on Crazy Meds website it says that it causes a weight gain but everywhere else (on boards) people say weight loss...

Link to comment
Share on other sites

  • 4 years later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...